MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH ACCOLADE 132 SIZE 4.5; HIP JOINT METAL/POLYMER/METAL SEMI-CONSTRAINED POROUS-COATED UNCEMENTED PROSTHES

STRYKER ORTHOPAEDICS-MAHWAH ACCOLADE 132 SIZE 4.5; HIP JOINT METAL/POLYMER/METAL SEMI-CONSTRAINED POROUS-COATED UNCEMENTED PROSTHES
Catalog Number 6020-4535
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Edema (1820); Discomfort (2330); Injury (2348); Osteolysis (2377); Reaction (2414)
Date of Event 07/12/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A review of the device history records indicates that the reported devices were manufactured and accepted into final stock with no reported discrepancies.The complaint history review indicated that there were no similar events for the reported lot.If additional information is received, it will be provided in a supplemental report upon completion of the investigation.Device not returned.
 
Event or Problem Description
Condition after implantation of an accoldade shaft with v40 head, development of a large pseudotumor in the groin area due to known cone problems in this implant combination.Surgeon forwarded us the following information: in summary, the incident is the following situation: (b)(6).In 2007 implantation of a cementless hip endoprosthesis (accolade, trident, metal head -0.5, article numbers according to surgical report).Development of local metal intolerance with large "pseudotumor" / armd in the left hip with compression of the iliac vein presumably in the years 2014 to 2107 of increasing size.Currently 2017/2018 increasing local discomfort in the left hip joint.Metal value increase with cobalt in whole blood 6,89 ¿g / l (reference range 0,5-3,9 ¿g / l) at normal chromium values ¿¿(0,62 ¿g / l at reference value 0,5 to 4,0 ¿g / l in whole blood).X-ray increasing osteolysis in the cup area, in ct and mri mri , formation of a large pseudotumor both in the area of ¿¿the outside hip muscles and in the retroperitoneum around the iliacus muscle.Due to increasing complaints, the resection of the pseudotumor with head and inlay changes took place on (b)(6) 2018 (clear conical corrosion visible without any indication of relevant substance defect.) therefore change to v40 titanium adapter for delta ceramic module head 36 mm).The patient wanted the implants to be delivered, which is why a transfer of the removed head and inlay after sonication is not possible.
 
Additional Manufacturer Narrative
An event regarding altr involving an accolade stem was reported.The event was confirmed through review of the provided medical records and x-rays by a clinical consultant.Method & results: device evaluation and results: not performed as the device was not returned.Medical records received and evaluation: a review of the provided medical records and/or x-rays by a clinical consultant indicated: review of these records confirms metallosis and development of a pseudotumor about the tha occurred, however, the root cause cannot be determined as insufficient information was available.Device history review: review indicated all devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: review indicated there have been no other similar events for the reported lot.Conclusions: a review by the clinician stated: review of these records confirms metallosis and development of a pseudotumor about the tha occurred, however, the root cause cannot be determined as insufficient information was available.Documentation which would aid in the further completion of this assessment would include: implant retrieval with material analysis, dated pre and post op x-rays/ imaging from the index and revision surgeries, surgical pathology reports, laboratory reports and outpatient office/clinic notes.If further information becomes available or the product is returned, this investigation will be re-opened.
 
Event or Problem Description
Condition after implantation of an accolade shaft with v40 head, development of a large pseudotumor in the groin area due to known cone problems in this implant combination.Surgeon forwarded us the following information: in summary, the incident is the following situation: patient (b)(6), (b)(6) years, currently 178 cm height and (b)(6) body weight.Anamnese: 2007 implantation of a cementless hip endoprosthesis (accolade, trident, metal head -0.5, article numbers according to surgical report).Development of local metal intolerance with large "pseudotumor" / armd in the left hip with compression of the iliac vein presumably in the years 2014 to 2107 of increasing size.Currently 2017/2018 increasing local discomfort in the left hip joint.Metal value increase with cobalt in whole blood 6,89 ug / l (reference range 0,5-3,9 g / ul) at normal chromium values (0,62 ug / l at reference value 0,5 to 4,0 ug / l in whole blood).X-ray increasing osteolysis in the cup area, in ct and mri, formation of a large pseudotumor both in the area of the outside hip muscles and in the retroperitoneum around the iliacus muscle.Due to increasing complaints, the resection of the pseudotumor with head and inlay changes took place on (b)(6) 2018 (clear conical corrosion visible without any indication of relevant substance defect.) therefore change to v40 titanium adapter for delta ceramic module head 36 mm).The patient wanted the implants to be delivered, which is why a transfer of the removed head and inlay after sonication is not possible.

Brand Name
ACCOLADE 132 SIZE 4.5
Common Device Name
HIP JOINT METAL/POLYMER/METAL SEMI-CONSTRAINED POROUS-COATED UNCEMENTED PROSTHES
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key7797158
Report Number0002249697-2018-02570
Device Sequence Number2050019
Product Code LPH
UDI-Device Identifier04546540510631
UDI-Public04546540510631
Combination Product (Y/N)N
PMA/510(K) Number
K121308
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2007
Device Explanted Year2018
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/20/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/30/2011
Device Catalogue Number6020-4535
Device Lot Number19181203
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/23/2018
Supplement Date Received by Manufacturer08/24/2018
Initial Report FDA Received Date08/20/2018
Supplement Report FDA Received Date09/20/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Other;
Patient Age76 YR
Patient Weight77